Funnel Cloud, Flagler
- When
- July 10, 5:48 PM EST
- Where
- Flagler County, 1.83 mi SE of Bunnell
- Reported by
- Emergency Manager
- Coordinates
- 29.450, -81.240
A possible funnel cloud spotted near Belle Terre on US 1.
Southwest flow produced a stronger west coast sea breeze that converged with the east coast sea breeze toward the I-95 corridor during the late afternoon and evening. Resultant strong storms with wind gust of 40-50 mph moved offshore of the coast into the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Southwest flow produced a stronger west coast sea breeze that converged with the east coast sea breeze toward the I-95 corridor during the late afternoon and evening. Resultant strong storms with wind gust of 40-50 mph moved offshore of the coast into the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 1:18 PM EST, 4 hours 30 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 218 PM EDT Wed Jul 10 2024 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE... .NEAR TERM... Issued at 218 PM EDT Wed Jul 10 2024 For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf Limited convection is occurring across NE FL from Ponte Vedra to Ocala and will quickly exit east of that line this mid afternoon. North of I-10 into SE Georgia some clusters of showers with some embedded thunder will linger through late afternoon with some thunderstorms having wind gusts of 25 to 40 mph, with that environment comparatively more stable. Otherwise in the wake of the convection some post convective light stratiform rain will linger early evening. Light west winds are expected overnight. Tonight a coastal trof will be in place offshore the GA/SC coast while high pressure will be situated over south FL and the northeast Gulf of Mexico which will keep our southern tier zones open to westerly flow overnight with some development of pre-dawn showers and isolated storms streaming into the region mainly south I-10 during the pre-dawn hours, mainly south of I-10 into north central FL. Over SE GA slightly drier air will attempt to filter in overnight. Lows tonight will be in the mid 70s inland to upper 70s along the beaches and coast. && .SHORT TERM... (Thursday through Friday night) Issued at 218 PM EDT Wed Jul 10 2024 The front will be stalled just north of the FL/GA state border on Thursday, leaving much drier air across SE GA, keeping dewpoints in the 60s to lower 70s. Precipitation potential will increase southward, with Jacksonville sitting at about a 20% chance, with Ocala around a 60% chance of showers with embedded thunderstorms. With mostly sunny skies, SE GA high temperatures will reach the lower to mid 90s, whereas most of NE FL will stay in the upper 80s to lower 90s. Temperatures will increase on Friday to well above normal with highs climbing into the mid to upper 90s with mainly scattered coverage of diurnal thunderstorms across NE FL and SE GA. && .LONG TERM... (Saturday through next Wednesday) Issued at 218 PM EDT Wed Jul 10 2024 The front will lift northward and dissipate this weekend, and with southerly flow ample moisture will be in place for daily thunderstorm activity. Overall, each day SE GA will see precip potential in the 40-60% range, with higher coverage expected over NE FL, especially in north central Florida. Temperatures will remain above normal, with highs in the mid 90s and mild lows in the mid to upper 70s. && .AVIATION... (18Z TAFS) Issued at 125 PM EDT Wed Jul 10 2024 Across NE FL convection is quite limited mainly confined east of a line from Ponte Vedra to Ocala. This will convection will shift eastward and will shift offshore or south of the CWA. Some stratiform rain will linger over NE FL through 20z. Across SE GA, some isolated cluster showers some with embedded elevated thunder will move across the region with KSSI having a chance of convection through 20z. Some brief showers and perhaps a gust to 25 knots is possible at KSSI. VFR conditions anticipated for rest of the afternoon with west winds of 8 to 14 knots. Lighter west winds anticipated overnight. An earlier start of the convection will occur near the southern Big Bend of Florida during the predawn hours. Some of the storms may spill over south of I-10 between 10z-13z, and then spread eastward during the morning hours with VCTS and PROB30 groups for the early daylight hours with thunderstorm chances increasing mainly south of I-10. && .MARINE... Issued at 218 PM EDT Wed Jul 10 2024 High pressure ridge stays south and southwest of the waters while a frontal boundary remains to the northwest into Saturday before weakening. Mainly offshore winds from the west to northwest expected into Thursday with more southerly winds Friday into the weekend and early next week as high pressure rebuilds to the east with daily afternoon seabreeze circulations creating scattered to numerous afternoon and early evening thunderstorms over the near shore waters. Rip Currents: Offshore westerly winds will create a low risk for rip currents at all area beaches through Thursday. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 94 73 97 / 10 0 0 30 SSI 78 93 79 93 / 10 10 10 40 JAX 75 95 75 97 / 10 20 10 40 SGJ 77 92 76 95 / 30 20 10 40 GNV 75 91 73 94 / 20 40 10 40 OCF 76 90 74 93 / 30 60 20 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Preliminary Local Storm Report
National Weather Service Jacksonville FL
419 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Gst 1 ESE Jacksonville 30.32N 81.64W
07/10/2024 M41 MPH Duval FL Mesonet
Mesonet station 1323W 1.3 SE Jacksonville
(WEATHERSTEM).
&&
LEVPreliminary Local Storm Report
National Weather Service Jacksonville FL
420 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Tstm Wnd Gst 1 ESE Jacksonville 30.32N 81.64W
07/10/2024 M44 MPH Duval FL Mesonet
Mesonet station 1323W 1.3 SE Jacksonville
(WEATHERSTEM).
&&
LEVPreliminary Local Storm Report
National Weather Service Jacksonville FL
422 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Gst 4 NE Orange Park 30.22N 81.67W
07/10/2024 M41 MPH Duval FL AWOS
AWOS station KNIP Jacksonville Nas.
&&
LEVPreliminary Local Storm Report
National Weather Service Jacksonville FL
423 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM Tstm Wnd Gst 4 SSW Fort Caroline 30.33N 81.52W
07/10/2024 M41 MPH Duval FL ASOS
ASOS station KCRG Jacksonvil Craig.
&&
LEVSpecial Weather Statement
National Weather Service Jacksonville FL
424 PM EDT Wed Jul 10 2024
FLZ033-125-132-133-137-232-237-325-102115-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
South Central Duval FL-Eastern Putnam FL-Western Putnam FL-
Coastal Duval FL-Inland St. Johns FL-
424 PM EDT Wed Jul 10 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ST. JOHNS...NORTH
CENTRAL PUTNAM...CENTRAL CLAY AND SOUTHEASTERN DUVAL COUNTIES THROUGH
515 PM EDT...
At 422 PM EDT, Doppler radar was tracking an intense outflow
boundary over southeast Duval County and northern Clay County ahead
of a band of storms, with wind gusts up to 40 mph with passage of
this boundary as it moves southeast at 25 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orange Park, Green Cove Springs, Unf, Mandarin, Fruit Cove,
Middleburg, Ponte Vedra Beach, Jacksonville Beach, Atlantic Beach,
and Neptune Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2974 8180 3002 8201 3038 8136 3025 8135
3001 8127
TIME...MOT...LOC 2022Z 316DEG 22KT 3027 8132 2998 8196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WOLFSpecial Weather Statement
National Weather Service Jacksonville FL
627 PM EDT Wed Jul 10 2024
FLZ033-038-133-137-138-102315-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Eastern Putnam FL-Inland St. Johns FL-
627 PM EDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FLAGLER...SOUTHEASTERN
ST. JOHNS AND EAST CENTRAL PUTNAM COUNTIES THROUGH 715 PM EDT...
At 626 PM EDT, Doppler radar was tracking a strong cluster of
thunderstorm centered near Hastings, moving southeast at 25 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Hastings, East Palatka,
Marineland, Orange Mills, San Mateo, Beverly Beach, and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2940 8116 2963 8165 2975 8154 2967 8115
2952 8110
TIME...MOT...LOC 2226Z 289DEG 21KT 2965 8148
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WOLFThe Jacksonville radar (KJAX), 123 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
1 funnel cloud. Local standard time, as filed.
A possible funnel cloud spotted near Belle Terre on US 1.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2024Every state in 2024This day in weather historyWarnings in Florida, July 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192681.